MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number V1921
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Tachycardia (2095)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No physical sample was returned for evaluation.The defect cannot be confirmed due to not having any evidence to support the reported incident.Retained units were evaluated and passed the internal testing.Please note: the medwatch received for this specific event indicates that the secondary medication may have rapidly infused or free flowed.Based on the known issue of pump set backflow impacting bbmi infusion lines ((b)(6) - 5/23/24-002-c, res# (b)(4)), it is likely an occurrence of backflow from the secondary medication bag to the primary bag was actually misinterpreted as free flow.However, additional information has not been received for this event at this time; and therefore, a medical device report for product problem is being submitted for free flow out of an abundance of caution.Note: the original initial mdr for this case was inadvertently submitted via the "test" account of the fda electronic submission gateway (esg) webtrader.As the original submission was not submitted through the "production" account of the fda esg webtrader, a new initial mdr submission is required per zoom call with (b)(6) of the fda esg help desk.
 
Event or Problem Description
As reported, our hospital is seeing device issues when using either the b.Braun infusomat space pump iv set (ref: (b)(4)) or the b.Braun secondary iv set (ref: (b)(4)).We are seeing the medications either backflow into the primary line or rapidly infuse.We believe that a check valve is not performing as intended in certain lots of these sets.In this instance: meropenem ordered at a rate of 500mg/100ml over 3 hours.33.3/ml an hour.Hung at about 4:20.Already unstable patient began to decompensate (increased hr/atrial fibrillation), nursing verified medications and found that meropenem medication had been fully administered.The medication infused rapidly.B.Braun tubing; ref: (b)(4), lot: 0061929620, b.Braun secondary tubing; ref: (b)(4), lot: 0061923959.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km 22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20412226
Report Number2523676-2024-00755
Device Sequence Number18218640
Product Code FPA
UDI-Device Identifier04046964188558
UDI-Public(01)04046964188558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV1921
Device Lot Number0061923959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite